Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking zoloft and abilify for trichotillomania. Can I take HCG?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 23 Apr 2013 in Medicines and Side Effects
Question: I take zolof and abilify for trichotillomania...can I take HCG?
doctor
Answered by Dr. Srikanth Reddy 14 minutes later
Hello,
Thanks for using health care magic for posting your query.
Before answering your query, I would appreciate if you can help me with some details about your illness:
1) You have selected the category mania. Do you have mood disorder as well which you would like to discuss?
2) How are keeping on zoloft and abilify?
3) Do you have any other medical illness?
Hope to hear from you soon.
Thanks and regards,
Dr. Srikanth Reddy
MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 5 minutes later
no...no mood disorders.....just trichotillomania, which I have had for 21 years..the zoloft and abilify are strickly taken for that reason...no depression at all..I also take crestor and zetia for cholestrol and blood pressure..
doctor
Answered by Dr. Srikanth Reddy 12 minutes later
Hello,
Thanks for using health care magic for mentioning further details about your illness.
HCG is a hormone and there is no scientific proof mentioning its use for trichotillomania. Although some users of HCG injectable form have reported its benefit in OCD and other impulse control disorders, but then its no scientifically validated. More so HCG has some serious side-effects such as thromboembolism.
So "no" for HCG.
Valproate is a good option if you have not tried it.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Thromboembolism

doctor1 MD

3 years ago I had a heart attack . My cardiologist place 3 stents in my heart. for 2 years now I have been experiencing Afib intermittently every 1...

doctor1 MD

the end of my middle finger on my left hand all of a sudden feels cooler then the rest of my finger

doctor1 MD

I have been diagnosed with atrial fibrillation . I will be 70 and remain active. I swim, I bike and I walk. I am overweight and consume too much...

doctor1 MD

I had an AVR 1n 1996 for Aortic Stenosis, hence I am on Warfarin. I recently had a 2cm bleed into my cerebellum.
One month after the stroke I had...

doctor1 MD

Hi i m having PCos and under metformin and asmita medication. i m taking 500mg 3 times a day. I having below changes. Newsea,diarrhea,stomach...

doctor1 MD

My husband has qualified for some compensation for Agent Orange. He now has developed multiple blood clots in both lungs and in both legs. Is there...

doctor1 MD

Hi Samuel,
I have been on Yaz (the pill) for a month and a half - I have had my menstrual cycle a week and a half ago and since my period has...